What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 16, 2:06 PM CST, 23 minutes earlier.
Area forecast discussion, Aug 16, 2:06 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
306 PM CDT Tue Aug 16 2022
.DISCUSSION...
Tonight through tomorrow...A few showers/storms will continue
into the evening hours, but should diminish late this evening. Upper
ridging will begin to weaken over the area tonight, as upper
troughing deepens and pushes a frontal boundary into the northern
portions of the area. We should get a break from the
shower/thunderstorms activity overnight, but hi-res models suggest
early development of storms Wednesday morning in the north. The
boundary will continue to sink southward through the afternoon hours
and will generally extend across the central portions of the area by
mid afternoon. SPC has much of the area in a marginal risk on
Wednesday and with plenty of moisture and sufficient instability, a
couple of strong to marginally severe storm will be possible
Wednesday afternoon. Will continue to advertise this in our
HWO/Graphicasts.
The front will continue to drop south across the area into the
evening hours. Temperatures will climb into the 90s over areas out
ahead of the boundary tomorrow afternoon. This combined with
dewpoints in the low 70s will create heat indices of around 100-106.
A heat advisory advisory is in affect generally along a line from
Hamburg AR to Laurel MS for tomorrow./15/
Wednesday night through Monday: Much of the long term still looks
cooler than normal and wetter than normal. Come Wednesday evening a
weak frontal boundary will be dropping south of Interstate 20.
Initially there will be enough instability left that an isolated
storm or two may become severe and produce a damaging wind gust.
Considering the >2in PWATs along and south of the boundary, locally
heavy rainfall will also be possible with the strongest storms. The
strength of the convection will wain through the evening but rain
chances are expected to continue through the night due to the
proximity of the frontal boundary. This frontal boundary is expected
to stall across our southern zones and remain the focus for
convection through Friday. Our region will remain at the base of a
broad upper level trough centered over the eastern CONUS while upper
level ridging continues over the western CONUS. A closed low will
drop out of the northern Plains Friday. Models agree that this
closed low will be over the western Great Lakes region by Sunday
morning but then differ on whether or not it will lift out as an
open wave or drop farther south and affect our region with greater
rain chances Sunday through Monday. The current forecast leans
toward the later scenario. The delta region may see lower 90s
Saturday and Sunday afternoon but most of our CWA will only top out
in the 80s each day. Storm total rainfall amounts through the period
range from just under one inch in our northeast to over three inches
across our southern zones. /22/
&&
.AVIATION...
18Z TAF discussion:
All TAF sites are VFR this afternoon and expect most sites to
remain VFR through the period. Isolated to scattered thunderstorm
activity may affect sites this afternoon, with brief periods of
IFR/LIFR conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 91 71 83 / 20 67 64 67
Meridian 72 90 70 84 / 19 67 56 58
Vicksburg 74 93 71 82 / 13 49 57 58
Hattiesburg 74 95 73 87 / 28 51 47 76
Natchez 74 95 71 84 / 4 32 38 69
Greenville 72 86 69 82 / 25 60 49 40
Greenwood 71 85 67 85 / 34 70 40 34
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Excessive Heat Warning until 7 PM CDT this evening for MSZ018-
019-034-035-040>042-047.
Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-
034>036-040>044-047>050-053>057-059>066-072>074.
LA...Excessive Heat Warning until 7 PM CDT this evening for
LAZ007>009-015-016.
Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ074-
075.
Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
15/22Hazardous weather outlook, Aug 16, 2:03 PM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
303 PM CDT Tue Aug 16 2022
ARZ074-075-LAZ007>009-015-016-MSZ019-034-035-040>042-047-172015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Sunflower-Washington-Humphreys-Issaquena-Sharkey-Yazoo-
Warren-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Wednesday
DANGEROUS HEAT
THREAT...Significant
TIMING...Through the remainder of this afternoon
This afternoon through wednesday, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, dangerous heat expected
with peak heat values in excess of 110 degrees. Heat stroke will
be a significant concern with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Wednesday night.
MSZ018-172015-
Bolivar-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of northwest
Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Significant
TIMING...Through the remainder of this afternoon
This afternoon through wednesday, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, dangerous heat expected
with peak heat values in excess of 110 degrees. Heat stroke will
be a significant concern with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ029>033-039-172015-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Noxubee-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.
.DAY ONE...Tonight and Wednesday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
MSZ026-028-172015-
Grenada-Montgomery-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of north central
Mississippi.
.DAY ONE...Tonight and Wednesday
DANGEROUS HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon
Through the remainder of this afternoon, caution is advised for
possible dangerous heat as heat index values peak near
105 degrees. Heat exhaustion will be possible with outdoor
activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
LAZ023-025-MSZ025-036-043-048>050-053>057-059>066-072>074-172015-
Franklin LA-Tensas-Leflore-Holmes-Madison MS-Hinds-Rankin-Scott-
Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Wednesday
DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon
This afternoon through wednesday, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Wednesday night.
MSZ037-045-052-172015-
Attala-Neshoba-Lauderdale-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.
.DAY ONE...Tonight and Wednesday
DANGEROUS HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday
Through the remainder of this afternoon, caution is advised for
possible dangerous heat as heat index values peak near
105 degrees. Heat exhaustion will be possible with outdoor
activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.
MSZ027-044-051-058-172015-
Carroll-Leake-Newton-Clarke-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Wednesday
DANGEROUS HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon
This afternoon through wednesday, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, caution is advised for
possible dangerous heat as heat index values peak near
105 degrees. Heat exhaustion will be possible with outdoor
activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Wednesday night.
MSZ038-046-172015-
Winston-Kemper-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of east central
Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday
Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.
LAZ024-026-172015-
Catahoula-Concordia-
303 PM CDT Tue Aug 16 2022
This hazardous weather outlook is for portions of northeast
Louisiana.
.DAY ONE...Tonight and Wednesday
DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday
Through the remainder of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.
15
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
in excess of 110 degrees for multiple days. Heat stroke continues
to be a major concern.
Significant...Dangerous heat expected with peak heat index values
in excess of 110 degrees. Heat stroke will be a significant
concern.
Elevated...Dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
heat index values peak near 105 degrees. Heat exhaustion will
be possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Aug 16, 1:18 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
218 PM CDT Tue Aug 16 2022
MSZ051-161945-
Newton MS-
218 PM CDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of southwestern Newton
County through 245 PM CDT...
At 217 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Conehatta to near Decatur. Movement was
south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Lawrence, Conehatta, Roberts and Garlandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3222 8931 3252 8927 3241 8906 3222 8904
TIME...MOT...LOC 1917Z 351DEG 8KT 3249 8926 3238 8913
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Aug 16, 1:53 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
253 PM CDT Tue Aug 16 2022
MSZ045-046-051-052-162030-
Kemper MS-Lauderdale MS-Newton MS-Neshoba MS-
253 PM CDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of northeastern Newton,
southwestern Kemper, southeastern Neshoba and western Lauderdale
Counties through 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near House to Meridian. Movement was southeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Meridian, Marion, Nellieburg, Zero, Herbert Springs, Damascus,
Martin, Meehan, Duffee, Prismatic, Savoy and Suqualena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3235 8851 3222 8879 3223 8880 3258 8905
3274 8883
TIME...MOT...LOC 1953Z 313DEG 17KT 3266 8896 3239 8870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Aug 16, 2:08 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
308 PM CDT Tue Aug 16 2022
MSZ041-162045-
Sharkey MS-
308 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of northeastern Sharkey
County through 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Anguilla, or near Rolling Fork, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anguilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3295 9088 3304 9077 3294 9065 3292 9066
3284 9076 3282 9076 3281 9077
TIME...MOT...LOC 2008Z 314DEG 8KT 3296 9078
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Aug 16, 2:15 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT Tue Aug 16 2022
MSZ044-162045-
Leake MS-
315 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of southern Leake
County through 345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carthage, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carthage, Tuscola, Redwater and Standing Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 8948 3258 8949 3268 8973 3272 8973
3284 8960 3274 8935
TIME...MOT...LOC 2015Z 314DEG 5KT 3276 8956
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DL